Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took abortion pill. Had heavy bleeding and passed clots. Has back aches and mood swings. Is that normal?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3576 Questions
My fiancee took an abortion pill on 4th and the doc asked to keep 2 pills in her underparts on 6th. After that she had heavy bleeding on initial days and passed clots, now the bleeding is decreasing day by day but her mood is changing and she is having backache.We are worried about her. What is the status. Is everything normal ?? Can she take any antibiotic to avoid any infection?
Is everything normal? Does she need to go through any surgery ?
Please respond asap. She is very depressed and frustrated with the situation.
Posted Tue, 8 May 2012 in Abortion and Stillbirth
Answered by Dr. Mahesh Koregol 38 minutes later

Thanks for your query.

The tablets you are describing seem to be misoprostol tablets which are used for medical termination of pregnancy. There will be heavy bleeding initially followed by slight spotting till about 7 days. Pain also occurs due to uterine contractions associated with abortions and also due to post abortion contractions. Your fiancee can have a pain killer (like tablet Disprin 325 mg with food as and when required) along with antibiotic prescribed from your gynecologist. It would be better if she receives an antibiotic.

She needs to get a repeat ultrasound done to check if products of conception are completely gone out & expelled. If not, a surgical evacuation by dilation and curettage (D & C). Please have a follow up scan from your gynecologist.

Abortion is a physical and mental trauma and that’s why she is depressed. It’s a mental agony for woman to accept abortion. Please be supportive to her. If she gets very depressed, she might require professional help from a psychiatrist.

Please get back to me if I have left out any of your concerns. Please accept my answer if you no more questions.

Above answer was peer-reviewed by
Follow-up: Took abortion pill. Had heavy bleeding and passed clots. Has back aches and mood swings. Is that normal? 2 hours later
Hello doc,
Sporidex is very heavy antibiotic. We doubt will not suit her.
So please prescribe some antibiotic which is not that heavy and for how long she should take.
In addition she has become very weak and lost a lot of blood. So please suggest some vitamins and energy drinks which can help her recover early.

I want know if there is any other method by which we can confirm if there is any part left or not.
Thank you.
Answered by Dr. Mahesh Koregol 6 hours later

Thank you for writing back.

Sporidex is a time tested and good antibiotic. If it was prescribed to your fiance, you can continue with the medicine as advised by your treating doctor (as long as she is not allergic to cephalosporins or penicillins).

Your fiance can take iron and multivitamin tablets. They are easily avilable over counter in India.

Transvaginal scan is the best way to know retained products of conception. Other methods are more expensive and not necessary.

Hope I have cleared your doubts effectively. Please accept my answer if you have no more questions.

Wishing your fiance a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor